MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT AIRE-CUF; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 750170
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device cuff is faulty in the set.No patient involvement.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No product sample was received.Review of provided photos shows an air cuff with a small portion stuck to itself.There are no details in the complaint description to suggest that the complainant attempted to massage the cuff to unstick the portion of the cuff that was stuck to itself.Since the device was manufactured in 2018, and this was the first time used it is likely time and temperature contributed to a small portion of the cuff sticking to itself.The investigation did not identify a manufacturing defect.No corrective actions are planned at this time.If the product is returned, the manufacturer will reopen this complaint for further investigation.This remediation mdr was generated under protocol (b)(4) as a result of warning letter cms# (b)(4).

Brand Name
BIVONA TUBES ADULT AIRE-CUF
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
arayidathupalam
minneapolis, MN 55442
MDR Report Key15620459
Report Number3012307300-2022-24614
Device Sequence Number6225275
Product Code JOH
UDI-Device Identifier15021312006414
UDI-Public15021312006414
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Model Number750170
Device Catalogue Number750170
Device Lot Number3712390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown